Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 124, NWS Grand Forks, ND

July 11, 2018Clearwater County, Mahnomen County, Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 11, 2018, 9:08 PM CDT for Clearwater County, Mahnomen County, Polk County, Minnesota. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2018, 9:08 PM CDT (02:08 UTC)
Expired
Jul 11, 2018, 10:15 PM CDT
In force
67 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clearwater County, MN, Mahnomen County, MN, Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:34 PM CDTHAIL 13 Wnw Bagley, MNVERY HEAVY RAIN WITH A FEW LARGER HAIL STONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:42 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2018-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2018-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS53 KFGF 120208
SVRFGF
MNC029-087-119-120315-
/O.NEW.KFGF.SV.W.0124.180712T0208Z-180712T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
908 PM CDT WED JUL 11 2018

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Southeastern Polk County in northwestern Minnesota...
  Northeastern Mahnomen County in northwestern Minnesota...
  Central Clearwater County in northwestern Minnesota...

* Until 1015 PM CDT.

* At 908 PM CDT, a severe thunderstorm was located near Ebro, or 32
  miles west of Bemidji, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Weme around 920 PM CDT.
  Bagley around 925 PM CDT.
  Clearbrook and Shevlin around 935 PM CDT.
  Leonard around 945 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Minnesota.

LAT...LON 4739 9568 4764 9582 4788 9521 4787 9520
      4748 9518
TIME...MOT...LOC 0208Z 238DEG 23KT 4754 9556 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Hopkins
2 follow-up statements
606 
WWUS53 KFGF 120247
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
947 PM CDT WED JUL 11 2018

MNC087-120256-
/O.CAN.KFGF.SV.W.0124.000000T0000Z-180712T0315Z/
Mahnomen MN-
947 PM CDT WED JUL 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHNOMEN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Minnesota.

LAT...LON 4741 9555 4750 9555 4750 9561 4765 9570
      4788 9522 4787 9520 4748 9518
TIME...MOT...LOC 0246Z 250DEG 32KT 4758 9536 

$$

MNC029-119-120315-
/O.CON.KFGF.SV.W.0124.000000T0000Z-180712T0315Z/
Polk MN-Clearwater MN-
947 PM CDT WED JUL 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN POLK AND CENTRAL CLEARWATER COUNTIES...

At 946 PM CDT, a severe thunderstorm was located near Bagley, or 23
miles west of Bemidji, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Shevlin around 950 PM CDT.
  Leonard around 955 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Minnesota.

LAT...LON 4741 9555 4750 9555 4750 9561 4765 9570
      4788 9522 4787 9520 4748 9518
TIME...MOT...LOC 0246Z 250DEG 32KT 4758 9536 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Hopkins
376 
WWUS53 KFGF 120308
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1008 PM CDT WED JUL 11 2018

MNC029-119-120318-
/O.EXP.KFGF.SV.W.0124.000000T0000Z-180712T0315Z/
Polk MN-Clearwater MN-
1008 PM CDT WED JUL 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK AND CENTRAL
CLEARWATER COUNTIES WILL EXPIRE AT 1015 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Minnesota.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Forks.

LAT...LON 4741 9555 4750 9555 4750 9561 4765 9570
      4788 9522 4787 9520 4748 9518
TIME...MOT...LOC 0308Z 238DEG 23KT 4764 9521 

$$

Hopkins

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:05 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 7:05 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
705 PM CDT Wed Jul 11 2018

.UPDATE...
Issued at 705 PM CDT Wed Jul 11 2018

Cap has been holding so far, but a few showers have started to
develop and the sat loop shows more convective towers forming.
Think that we will continue to see development as the evening goes
on and the low level jet kicks in. SPC meso page has the sig tor
parameter in our eastern counties up around 5 due to high levels
of CAPE and 0-1km storm relative helicity over 200. Tornado watch
has been issued. Lowered POPs a bit in the northwestern counties
where the front has already passed, but otherwise kept grids
pretty close to what we had going.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 324 PM CDT Wed Jul 11 2018

As of 3 pm, the frontal boundary extended from Cavalier down
toward Jamestown North Dakota. Behind the front, winds have turned
to the west-northwest and dew points were slow to drop. Ahead of
the front, temperatures have finally come up, but still not quite
as high as expected in some areas. Dew points were in the lower
70s, with even some middle 70s at a few spots. So it is very warm
and humid.

The front is expected to pass east of the Red River in another 2-3
hours or so. Grand Forks is already switching to the southwest, as
is Valley City and Gwinner. The one thing limiting convection
right now are the warm mid level temperatures. 700mb temps right
now are at least +12C over a good portion of the FA. High
resolution models show convection becoming a little stronger and
widespread in the 7 to 8 pm time frame. With the front mainly over
northwest Minnesota by then, that would be the area for any strong
to severe storms. The time window would likely be from 7-8 pm
until around midnight. Some of the strong to severe storms may try
to build southward, possibly even clipping the Fargo-Moorhead area
into the southern Red River Valley. However, the best bet may be
from Waskish to Bemidji to Detroit Lakes. With the high moisture
in the area, these storms would likely drop localized heavy rain
as well. Some models are hinting at the potential for some
lingering weak activity into a portion of early Thursday, but will
keep it dry for now. Otherwise slightly cooler and a touch less
humid on Thursday as well.

.LONG TERM...(Thursday night through Wednesday)
Issued at 324 PM CDT Wed Jul 11 2018

Forecast is still on track showing that the best, if not only,
chance for impactful weather will present itself Sat eve into the
overnight. Thu eve and Fri will be dry and still warm, with westerly
sfc winds promoting daytime warmth. By Sat afternoon two days of
evapotranspiration effects of abundant ground moisture and more
southerly winds will help SFC dewpoints to rise up toward the 70
degree mark again. This will combine with an upper wave tracking
across Manitoba and an attendant cold front sweeping through south
of the border to set up late eve and overnight convection.

Ensembles, operational and statistical models paint a consistent
picture for substantially cooler and drier weather during the Sun to
Tue interval. This surge of cooler air on NW flow would look to
suppress any sensible weather a good distance south of the forecast
area. Daytime highs in the 70s will be accompanied by overnight lows
in the low to mid 50s. Return flow should kick in mid week,
returning the region to seasonal warmth by then.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 705 PM CDT Wed Jul 11 2018

Some MVFR cumulus clouds at KBJI have been going back and forth
between SCT and BKN, and some HZ has developed at KDVL. Think both
of these reductions in category will be short lived. All other
TAF sites are VFR and will remain so throughout the period.
Convection will form near a cold front moving across the area. The
best chances for storms will be near KBJI so have mention in at
that site for this evening. Storms will push out of the area
before 06Z. Winds will shift to the southwest and then northwest
as the cold front continues to push through. Some gusts to near 20
kts will be possible tomorrow afternoon at least at KGFK and KDVL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...JR
SHORT TERM...Godon
LONG TERM...WJB
AVIATION...JR
Hazardous weather outlook, Jul 11, 11:57 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1157 AM CDT Wed Jul 11 2018

MNZ001>009-013>017-022>024-027>032-040-NDZ027-030-039-049-052-053-
121700-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Grand Forks-Traill-
Cass-Ransom-Sargent-Richland-
1157 AM CDT Wed Jul 11 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms possible tonight between 7 pm and midnight.
Areas east of the Red River will see the highest risk. Large hail
up to 2 inches in diameter and 75 mph wind gusts will be the
primary risks. The tornado risk is relatively low but cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are again possible on Saturday, with severe storms
possible. Details are still uncertain with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NDZ006>008-014>016-024-026-028-029-038-054-121700-
Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-
Nelson-Griggs-Steele-Barnes-Western Walsh County-
1157 AM CDT Wed Jul 11 2018

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are again possible on Saturday, with severe storms
possible. Details are still uncertain with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 11, 4:23 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
423 PM CDT WED JUL 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     1 NE PENN               48.23N 99.07W
07/04/2018                   Ramsey             ND   EMERGENCY MNGR

            DOWNBURST WINDS HITS HOMESTEADS ACROSS EASTERN COULEE AND
            WESTERN DRY LAKE TOWNSHIPS. AT ONE HOMESTEAD, WIND OF 70
            TO 80 MPH, BLEW IN THE OVERHEAD DOOR OF A SOUTH FACING
            ATTACHED GARAGE. THE EAST AND NORTH WALLS WERE BLOWN OUT
            AND ROOF PEELED BACK TO THE NORTH-NORTHEAST. A SMALL
            WOODEN GRANARY WAS SLID BACK ON ITS FOUNDATION. NUMEROUS
            LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN IN THE
            AREA.

&&

GGUST
Local storm report, Jul 11, 5:23 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
523 PM CDT WED JUL 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     3 WSW NEW ROCKFORD      47.66N 99.20W
07/08/2018                   Eddy               ND   TRAINED SPOTTER

            SIGNIFICANT TREE DAMAGE BEGINS SOUTH AND WEST OF TOWN.

0333 AM     TSTM WND DMG     NEW ROCKFORD            47.68N 99.14W
07/08/2018                   Eddy               ND   NWS STORM SURVEY

            NUMEROUS TREES UPROOTED WITHIN THE CITY LIMITS. TREE SIZE
            VARIED FROM 12 TO 24 INCHES. POWER LINES TAKEN DOWN BY
            TREE LIMBS ALL AROUND TOWN AND THE AREA LEADING TO

            WIDSPREAD POWER OUTAGES. TIME APPROXIMATE BASED ON RADAR.

0334 AM     NON-TSTM WND GST 1 N NEW ROCKFORD        47.70N 99.14W
07/08/2018  E110 MPH         Eddy               ND   NWS STORM SURVEY

            AIRPORT HANGAR SUSTAINED SIGNIFICANT DAMAGE WITH HALF OF
            THE ROOF REMOVED AND OUTSIDE WALLS ON NORTH END OF THE
            BUILDING COLLAPSED. HEAVIER DEBRIS SCATTERED APPROX 50 TO
            150 FEET NORTHEAST OF HANGAR AND LIGHTER DEBRIS SCATTERED
            AS FAR AS 400 YARDS AWAY. DAMAGE IS CONSISTENT WITH A
            SERIAL MICROBURST WITH ESTIMATED WINDS OF 95 TO 110 MILES
            PER HOUR. TIME ESTIMATED BASED ON RADAR.

0338 AM     TSTM WND DMG     4 N NEW ROCKFORD        47.74N 99.15W
07/08/2018                   Eddy               ND   PUBLIC

            MULTIPLE TREES DOWN AND SIGNIFICANT DAMAGE TO A MACHINE
            SHED

0343 AM     TSTM WND DMG     SHEYENNE                47.83N 99.12W
07/08/2018                   Eddy               ND   NWS STORM SURVEY

            SEVERAL TREES OF 12 TO 18 INCHES UPROOTED IN TOWN. TIME
            APPROXIMATE BASED ON RADAR

0356 AM     HAIL             THIEF RIVER FALLS       48.11N 96.18W
07/08/2018  M0.75 INCH       Pennington         MN   PUBLIC

            IN TOWN 3 TO 5 MINUTES OF HAIL.

0400 AM     HAIL             6 E THIEF RIVER FALLS   48.11N 96.05W
07/08/2018  E1.25 INCH       Pennington         MN   PUBLIC

            LARGE HAIL NEARLY COVER THE GROUND.

0404 AM     TSTM WND GST     11 S HAMAR              47.68N 98.57W
07/08/2018  M62.00 MPH       Eddy               ND   MESONET

            PEAK WINDS MEASURED AT NDAWN STATION LOCATED ALONG HWY
            20, 10 N OF MCHENRY. WIDESPEAD TREE DAMAGE NOTED
            THROUGHOUT CENTRAL COLVIN TOWNSHIP.

0418 AM     TSTM WND DMG     PEKIN                   47.79N 98.33W
07/08/2018                   NELSON             ND   NWS STORM SURVEY

            WIDESPREAD TREE DAMAGE NOTED ALONG HWY 15 TROUGH CENTRAL
            OSAGO TOWNSHIP. TIME ESTIMATED BASED ON RADAR.

0436 AM     TSTM WND DMG     9 ENE MCVILLE           47.81N 98.00W
07/08/2018                   Nelson             ND   PUBLIC

            WIDESPREAD TREE DAMAGE NOTED IN FARMSTEADS AND SHELTER
            BELTS ALONG HWY 32 THROUGH WESTERN RUGH TOWNSHIP. TIME
            ESTIMATED BASED ON RADAR.

0455 AM     TSTM WND GST     LARIMORE                47.91N 97.63W
07/08/2018  M55.00 MPH       GRAND FORKS        ND   PUBLIC

            PERSONAL WEATHER STATION

0456 AM     TSTM WND DMG     LARIMORE                47.91N 97.63W
07/08/2018                   GRAND FORKS        ND   PUBLIC

            TREE BRANCHES BROKEN DONE. SHINGLES OFF ROOF.

0518 AM     TSTM WND GST     1 NW EMERADO            47.93N 97.38W
07/08/2018  M50.00 MPH       Grand Forks        ND   MESONET

            PEAK WIND MEASURED AT THE RWIS STATION ALONG HIGHWAY 2.

0524 AM     TSTM WND GST     6 WNW GRAND FORKS       47.95N 97.19W
07/08/2018  M52.00 MPH       Grand Forks        ND   ASOS

            PEAK WINDS MEASURED AT THE GRAND FORKS AIRPORT /KGFK/.

0526 AM     HAIL             2 WNW GRAND FORKS       47.93N 97.11W
07/08/2018  E0.75 INCH       Grand Forks        ND   NWS EMPLOYEE

0527 AM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/08/2018                   Grand Forks        ND   AMATEUR RADIO

            TREE DOWN BLOCKING TRAFFIC ON WASHINGTON ST NEAR GATEWAY
            DR

0530 AM     TSTM WND DMG     2 SSW GRAND FORKS       47.90N 97.09W
07/08/2018                   Grand Forks        ND   NWS EMPLOYEE

            STREET LIGHT POLE BENT DOWN TO THE GROUND. NUMEROUS LARGE
            TREE BRANCHES AND LIMBS BROKEN DOWN ACROS STHE AREA. SOME
            SMALLER TREES SNAPPED.

0533 AM     HAIL             4 E EAST GRAND FORKS    47.93N 96.93W
07/08/2018  E1.25 INCH       Polk               MN   TRAINED SPOTTER

            LARGE HAIL MIXED IN VERY HEAVY RAIN FELL FOR 3 TO 4
            MINUTES... FOLLOWED BY DAMAGING DOWNBURST WINDS AND MORE
            RAIN.

0535 AM     TSTM WND DMG     2 NE GRAND FORKS        47.94N 97.04W
07/08/2018                   Grand Forks        ND   PUBLIC

            REPORT OF FOUR TO FIVE INCH BRANCHES DOWN IN RIVERSIDE
            PARK WITH TIME ESTIMATED BY RADAR

0536 AM     TSTM WND GST     4 E EAST GRAND FORKS    47.93N 96.93W
07/08/2018  E90.00 MPH       Polk               MN   NWS STORM SURVEY

            ROOF PANELS AND ROOFING MATERIAL PEELED UP FROM A STEEL
            CLAD POLE SHED AND FLUNG OVER 100 YARDS TO THE ESE.
            NEARBY FARMSTEDS HAD LARGE TREE BRANCHES AND LIMBS BROKEN
            AND SHINGLES AND GUTTERS TORN OFF OF HOUSES AND SHEDS
            ACROSS NORTHERN HUNTSVILLE AND SOUTHERN SULLIVAN
            TOWNSHIPS.

0537 AM     TSTM WND GST     5 ENE EAST GRAND FORKS  47.96N 96.92W
07/08/2018  M58.00 MPH       Polk               MN   PUBLIC

            PERSONAL DAVIS AT KRUEGER FARMS

0540 AM     TSTM WND DMG     7 NNW WASKISH           48.26N 94.57W
07/08/2018                   Beltrami           MN   PARK/FOREST SRVC

            NUMEROUS POLAR TREES SNAPPED OR TOPPLED ALONG HWY 72 AND
            THRIOUGH TEH RED LAKE WILDLIFE MANAGEMENT AREA. TIME
            ESTIMATED BASED ON RADAR.

0541 AM     TSTM WND GST     6 ESE EAST GRAND FORKS  47.90N 96.90W
07/08/2018  M62.00 MPH       Polk               MN   MESONET

            PEAK WIND AT THE RWIS ALONG HIGHWAY 2 NEAR MALLORY.

0544 AM     HAIL             2 E EUCLID              47.97N 96.60W
07/08/2018  E1.75 INCH       Polk               MN   NWS STORM SURVEY

            LARGE AND WIND DRIVEN HAIL STRIPPED SUGARBEET, BEAN, AND
            WHEAT FIELD IN FAER EASTERN EUCLID AND WESTERN BELGIUM
            TOWNSHIPS. LARGE TREE BRANCHES WERE BROKEN DOWN
            THROUGHOUT THE AREA AS WELL.

0600 AM     TSTM WND GST     3 NNW CROOKSTON         47.81N 96.63W
07/08/2018  M47.00 MPH       Polk               MN   AWOS

            PEAK WINDS AT THE CROOKSTON AIRPORT /KCKN/.

0637 AM     HAIL             8 ENE HIGH LANDING      48.09N 95.65W
07/08/2018  E1.25 INCH       Pennington         MN   PUBLIC

            A FEW QUARTER TO HALF DOLLAR SIZED HAIL IN VERY HEAVY
            RAIN.

&&

GGUST
Special weather statement, Jul 11, 7:57 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
757 PM CDT WED JUL 11 2018

MNZ009-120145-
North Beltrami MN-
757 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELTRAMI COUNTY
UNTIL 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Upper Red Lake, or 49 miles north of Bemidji, moving
northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Beltrami County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Tornado Watch remains in effect until 100 AM CDT for north central
Minnesota.

LAT...LON 4805 9492 4824 9500 4837 9479 4837 9443
      4835 9442 4811 9443 4810 9442 4809 9442
TIME...MOT...LOC 0057Z 240DEG 29KT 4819 9482

Hopkins

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:57 PM CDTSpecial Weather StatementFGFBeltrami48 min
Jul 11, 8:16 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods59 min
Jul 11, 8:48 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods57 min
Jul 11, 9:23 PM CDTTornado WarningFGFBeltrami52 min
Jul 11, 9:30 PM CDTTornado WarningFGFBeltrami, Lake of the Woods30 min
Jul 11, 9:42 PM CDTSevere Thunderstorm WarningFGFBeltrami48 min
Jul 11, 10:13 PM CDTSpecial Weather StatementFGFClearwater62 min
Jul 11, 10:30 PM CDTSpecial Weather StatementFGFBecker60 min
Jul 11, 11:10 PM CDTSpecial Weather StatementFGFHubbard50 min
Jul 11, 11:12 PM CDTAreal Flood AdvisoryFGFBeltrami108 min
Jul 11, 11:26 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard64 min
Jul 12, 12:31 AM CDTSpecial Weather StatementFGFWadena44 min
Jul 12, 1:09 AM CDTSevere Thunderstorm WarningFGFHubbard, Wadena36 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.